Georgia, 2007Damaging Wind in Georgia, December 30, 2007
December 30, 2007 · NWS CHS · 1 event in 1 county or zone
A strong cold front pushed through southeastern Georgia resulting in a couple strong thunderstorms.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $25,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front pushed through southeastern Georgia resulting in a couple strong thunderstorms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before the first event at Dec 30, 3:23 PM EST, 3 hours 7 minutes earlier.
Area forecast discussion, Dec 30, 3:23 PM EST, 3 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
323 PM EST SUN DEC 30 2007
.SYNOPSIS...
A COLD FRONT WILL PASS OFF THE COAST TONIGHT WITH HIGH PRES
EXPECTED MON. ANOTHER STRONGER COLD FRONT WILL RACE THROUGH THE
AREA ON TUE...FOLLOWED BY A MUCH COLDER AIRMASS FOR THE MIDDLE TO
END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 3 PM...A FRONTAL BOUNDARY IS STILL WELL W OF THE AREA...WITH
A COUPLE OF AREAS OF LOW PRESSURE ALONG IT. LOOKS LIKE THE SRN
MOST LOW OVER CENTRAL GA WILL STRENGTHEN AS IT MOVES NE THROUGH
THE SC MIDLANDS LATER TODAY AS A STRONG UPPER TROUGH OVER THE MID-
MISSISSIPPI VALLEY MOVES E. THE BULK OF THE RAIN TODAY HAS BEEN
ACROSS OUR INLAND AREAS AS EXPECTED. THINK IT WILL TAKE A WHILE
UNTIL THE AFOREMENTIONED LOW PRES PULLS NE OF THE AREA ALLOWING
THE COLD FRONT TO SWEEP EWD THROUGH THE AREA WITH IT/S LEFTOVER
PRECIP SHIELD AND PUSH OFFSHORE BY DAYBREAK MON. WITH THE BEST
DYNAMICS PULLING NE AWAY FROM THE AREA OVERNIGHT...WILL KEEP THE
HIGHEST POPS ACROSS NWRN AREAS WITH THE LOWEST RAIN CHANCES ACROSS
SERN AREAS. WILL STILL KEEP IN SLGT CHC OF THUNDER FOR THE EVE
HOURS WITH SOME RESIDUAL INSTABILITY BUT THUNDER PROSPECTS WILL
DIMINISH QUICKLY THIS EVE. EXPECT CLEARING SKIES FROM W TO E LATE
TONIGHT. TEMPS WILL HAVE A LATE DROP OFF BUT EVENTUALLY END UP IN
THE LOW/MID 40S WELL INLAND TO LOWER TO MID 50S NEAR THE COAST.
&&
.SHORT TERM /MONDAY/...
HIGH PRESSURE RETURNS ON MON WITH PARTLY CLOUDY SKIES AND DRY
CONDITIONS EXPECTED. WITH A LACK OF COLD AIR ADVECTION HIGHS WILL
REMAIN ABOVE NORMAL WITH UPPER 60S AWAY FROM THE BEACHES.
&&
.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
A MUCH COLDER AIRMASS WILL BEGIN TO AFFECT THE AREA MON NIGHT WITH
LOWS IN THE MID 30S INLAND AND LOWER 40S NEAR THE COAST.
HOWEVER...THE COLDEST AIR WILL NOT COME UNTIL LATER TUE WHEN A
REINFORCING COLD FRONT MOVES THROUGH. WE MAY ACTUALLY SEE FALLING TEMPS
DURING THE DAY TUE. IT WILL ALSO BE VERY BREEZY TUE AFTN. THE
STRONGEST COLD AIR ADVECTION LOOKS TO HOLD OFF UNTIL TUE NIGHT
WHEN THE UPPER TROUGH PUSHES THROUGH. EXPECT TEMPS TO DROP INTO
THE 20S EVERYWHERE BUT THE IMMEDIATE COAST WITH MIN WIND CHILLS IN
THE TEENS MOST LOCALES.
THE VERY COLD AIRMASS WILL LINGER OVER THE AREA WED WITH HIGHS
LIKELY NOT GETTING OUT OF THE 40S. A VERY SLOW MODIFICATION TREND
BEGINS THU...WITH TEMPS GETTING BACK TO NEAR NORMAL OVER THE
WEEKEND. THE COLDEST NIGHT LOOKS TO COME WED NIGHT WHEN TEMPS
AROUND 20 DEGREES ARE EXPECTED INLAND...ALTHOUGH WITH LIGHTER
WINDS...WIND CHILL VALUES WILL NOT BE QUITE AS LOW AS TUE NIGHT.
&&
.AVIATION /20Z SUNDAY THROUGH FRIDAY/...
BANDS OF CONVECTION WILL APPROACH FROM THE SW AND W THROUGH EARLY
TONIGHT AHEAD OF THE NEXT COLD FRONT. VFR CONDITIONS EARLY WILL
LOWER TO MVFR OR POSSIBLE IFR STARTING AROUND 21Z OR 22Z...WITH OCNL
SHRA AND TSRA TO AFFECT THE TERMINALS UNTIL FROPA AROUND 07Z-08Z
MONDAY. VFR WX WILL THEN RETURN IN WAKE OF THE FRONT THE REMAINDER
OF THE TAF PERIOD.
GUSTY WINDS WILL PREVAIL UNTIL CONVECTION DEVELOPS LATE THIS
AFTN/EVE...WITH THE POTENTIAL FOR WIND GUSTS AT LEAST TO 25 KT WITH
TSRA BETWEEN 22Z AND 03Z AS CURRENT BAND OF SHRA/TSRA FROM S OF KOGB
TO NEAR KTBR TO NEAR AMG MOVES ACROSS.
DEPENDING UPON HOW MUCH DECOUPLING OF WINDS TAKE PLACE EARLY TONIGHT
WE MIGHT BE ABLE TO SEE SOME LIGHT FOG DEVELOPING...BUT CONDITIONS
QUICKLY IMPROVE AGAIN AS COLD FRONT MOVES THROUGH.
WINDS AT 2K FT ARE 25-35 KT INTO MONDAY MORNING...THUS HAVE
MAINTAINED WIND SHEAR AT BOTH KCHS AND KSAV THROUGH 15Z...WHEN LOW
LEVEL WIND FIELDS DROP OFF CONSIDERABLY.
EXTENDED AVIATION OUTLOOK...VFR CONDITIONS WILL PREVAIL THROUGH THE
WEEK. WIND SHEAR WILL BE OF CONCERN TUESDAY INTO WEDNESDAY.
&&
.MARINE...
VISIBLE SATELLITE PICTURES AND RECENT REPORT FROM THE CHARLESTON
PILOT BOAT ABOUT 10 NM OUT OF THE HARBOR INDICATE THAT SEA FOG IS
STILL IMPACTING THE CHARLESTON COUNTY WATERS AND A PORTION OF THE
SRN SC WATERS. VSBYS HAVE BEEN DOWN AS LOW AS NEAR ZERO EVEN AS LATE
AS MID AFTN. HOWEVER...WIND FIELDS ARE CONTINUING TO
INCREASE...INSTABILITY IS ALSO INCREASING AND SHOWERS AND A TSTMS
WILL MOVE ACROSS THE COASTAL WATERS THROUGH THE NIGHT. THIS POINTS
TOWARD A DECREASE IN COVERAGE OF THE SEA FOG...ALONG WITH AN
EVENTUAL INCREASE IN VSBYS. THUS WE WILL LET THE DENSE FOG ADVISORY
EXPIRE AT 4 PM...BUT MAINTAIN MENTION OF PATCHY FOG IN THE MARINE
FCST THROUGH EARLY TONIGHT. THERE IS A SMALL CHANCE THAT FOG
RESULTING FROM RAINFALL THIS EVE COULD DEVELOP OVER LAND AND PUSH
BACK INTO THE NEARSHORE COASTAL WATERS PRIOR TO THE COLD FRONT
MOVING THROUGH BY 09Z...BUT PROBABILITY IS TOO LOW TO INCLUDE IN THE
FCST. AFTER THE FRONTAL PASSAGE THERE IS NO RISK OF ANY FOG THROUGH
THE REMAINDER OF THE FCST PERIOD.
SWLY LOW LEVEL JET WILL AFFECT THE WATERS THE FIRST PART OF
TONIGHT...WITH SHIFTING WINDS TO THE W AND NW WITH THE COLD FRONT
OVERNIGHT WITH MODEST CAA SETTING IN LATE. STRONGEST LOW LEVEL WINDS
ARE EARLY TONIGHT...ENOUGH TO ALLOW FOR SEAS TO REACH 6 FT ON THE
OUTER GA WATERS AND THE NRN MOST SC WATERS. SCA/S ARE ALREADY IN
PLACE AND WILL REMAIN FOR THESE WATERS THROUGH LATE TONIGHT. NO
OTHER HEADLINES NECESSARY...ALTHOUGH STILL KEEPING A CLOSE WATCH ON
CHARLESTON HARBOR WINDS WHICH MAY REACH 20 KT FOR A FEW HOURS AND
THUS A REQUIRED SCA. FOR NOW THOUGH WILL KEEP WINDS AT 15-20 KT FOR
AMZ330 TONIGHT.
RELATIVELY TRANQUIL CONDITIONS DEVELOPING ON MONDAY AS HIGH PRES
MOVES IN FROM THE W...AS MODERATE NNW WINDS IN THE MORNING SHIFT TO
LIGHT E AND SE DURING THE AFTN. SEAS WILL FALL BELOW 3 OR 4 FT BY
AFTN. FOR MONDAY NIGHT...THE FRONTAL BOUNDARY WILL HAVE STALLED
ACROSS THE WATERS NOT FAR TO THE SE...WITH LOW PRES TO FORM ON THE
FRONT E OF THE MARINE AREA. THIS WILL ALLOW FOR WINDS TO VEER AROUND
TO THE SW AND W THROUGH THE NIGHT WITH A GRADUAL INCREASE IN
SPEEDS.
CONDITIONS GO QUICKLY DOWNHILL ON TUESDAY AS THE LOW DEEPENS TO THE
NE AND AN ARCTIC COLD FRONT MOVES THROUGH IN THE AFTN. AN ANOMALOUS
1045 MB HIGH MOVES INTO THE CENTRAL STATES IN WAKE OF THE FRONT AND
BUILDS RAPIDLY E AND SE. THIS SETS THE STAGE FOR GALE CONDITIONS
OVER MOST IF NOT ALL OF THE COASTAL WATERS STARTING LATE
TUESDAY...AND CONTINUING INTO AT LEAST WEDNESDAY. GALE WATCHES WILL
LIKELY BE NECESSARY MONDAY MORNING.
WNA GUIDANCE CONTINUES TO LOOK UNDERDONE ON SEAS GIVEN GALE FORCE
WINDS. WE HAVE THUS RELIED MORE ON LOCAL GUIDANCE WHICH SUGGEST
EASILY 10-12 FT ON THE OUTER GA WATERS...AND PERHAPS A FOOT OR SO
HIGHER CLOSER TO THE COAST DURING THE TUESDAY AND WEDNESDAY TIME
PERIOD.
CONDITIONS WILL IMPROVE SOMEWHAT THURSDAY AND FRIDAY AS STRONG HIGH
PRES TO THE N SHIFTS E. HOWEVER...STILL LOOKS LIKE SOME PINCHING OF
THE PRES GRADIENT AS A COASTAL TROUGH DEVELOPS. THAT ALONG WITH
FAVORABLE NELY FETCH WILL LIKELY ALLOW SEAS TO REMAIN ELEVATED AND
SCA/S MAY STILL BE NECESSARY.
LAKE WINDS...STILL LOOKS LIKE IT WILL BE A BORDERLINE SITUATION FOR
A LAKE WIND ADVISORY ON LAKE MOULTRIE TONIGHT. BUT THE FRONTAL
PASSAGE HAS BEEN DELAYED A LITTLE FROM EARLIER THINKING...THUS THE
COLDER AIR IS NOT AS STRONG AS EARLIER ANTICIPATED. AND ONCE THE
COLDER AIR DOES START MOVING IN...WIND FIELDS ARE SLOWLY
DIMINISHING. THEREFORE WILL CAP WINDS AT 15 TO 20 KT TONIGHT ON LAKE
MOULTRIE AND NOT ISSUE A LAKE WIND ADVISORY AT THIS TIME. WILL
CONTINUE TO MONITOR.
CONDITIONS STILL LOOK FAVORABLE FOR A LAKE WIND ADVISORY ON LAKE
MOULTRIE FOR THE PERIOD TUESDAY THROUGH AT LEAST WEDNESDAY...AS VERY
COLD AIR MOVES ACROSS THE WARM LAKE WATERS. WILL INCLUDE AS A
HEADLINE IN THE RECREATIONAL FCST AND MAINTAIN MENTION IN THE HWO.
&&
.FIRE WEATHER...
MUCH LOWER RH VALUES WILL OCCUR MONDAY THROUGH FRIDAY AS A MUCH
COOLER AND DRIER AIRMASS MOVES INTO THE REGION...WITH THE CAUSE
FOR MOST CONCERN ON TUE AND WED WHEN WINDS WILL ALSO BE GUSTY.
WILL INCLUDE MENTION IN OUR HAZARDOUS WX OUTLOOK AND FIRE WX FCST.
A FIRE WEATHER WATCH MAY NEED TO BE ISSUED ON MON FOR AT LEAST TUE
AFTER COORDINATION WITH THE FIRE AGENCIES.
&&
.HYDROLOGY...
RECENT HEAVY RAINFALL AND ADDITIONAL RAINS INTO EARLY TONIGHT HAVE
RESULTED IN A RISE OF RIVER LEVELS IN SOUTHEAST GEORGIA. AS A
RESULT...THE POTENTIAL EXISTS FOR MINOR FLOODING ON THE OHOOPEE
RIVER AT REIDSVILLE STARTING EARLY TUESDAY MORNING...AND THE OGEECHEE
RIVER AT MIDVILLE ON THURSDAY. GIVEN THAT REIDSVILLE IS STILL 3.6
FT BELOW FLOOD STAGE AS OF THIS MORNING WE WILL NOT YET ISSUE A
RIVER FLOOD WARNING...BUT IF THE CURRENT FORECAST HOLDS THEN
EXPECT A RIVER FLOOD WARNING TO BE ISSUED TONIGHT OR EARLY MONDAY.
WE STILL HAVE PLENTY OF TIME REGARDING MIDVILLE...THUS NO NEED FOR
A RIVER FLOOD WARNING AT THIS TIME.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR AMZ374.
SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 4 AM EST MONDAY
FOR AMZ350.
&&
RJB/33Hazardous weather outlook, Dec 30, 4:29 PM EST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE CHARLESTON SC
429 PM EST SUN DEC 30 2007
GAZ087-088-099>101-114>119-137>141-SCZ040-042>044-047>051-312130-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-BEAUFORT-
COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
429 PM EST SUN DEC 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
STRONG THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS PRODUCING
BRIEF WIND GUSTS TO AROUND 50 MPH...SMALL HAIL AND VERY HEAVY
RAIN ARE POSSIBLE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WIND CHILLS...BITTERLY COLD WIND CHILLS VALUES IN THE TEENS WILL
OCCUR LATE TUESDAY NIGHT AND WEDNESDAY MORNING WITH TEMPERATURES
IN THE 20S AND WINDS OF 10 TO 15 MPH. ALTHOUGH TEMPERATURES WILL
BE COLDER WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...WINDS WILL
BE MUCH LOWER. HOWEVER...WIND CHILLS IN THE TEENS ARE AGAIN EXPECTED.
FIRE WEATHER...WINDS AND RELATIVE HUMIDITY WILL BE AT OR NEAR CRITICAL
LEVELS TUESDAY AND WEDNESDAY...AND A FIRE WEATHER WATCH MAY BE
NEEDED. RELATIVE HUMIDITY WILL BE NEAR CRITICAL LEVELS
THURSDAY...BUT WITH LESS WINDS
RIVER FLOODING...RECENT HEAVY RAINFALL AND ADDITIONAL RAINS INTO
EARLY TONIGHT WILL ALLOW FOR RIVER LEVELS IN SOUTHEAST GEORGIA TO
CONTINUE RISING. AS A RESULT THE POTENTIAL EXISTS FOR MINOR FLOODING
ON THE OHOOPEE RIVER AT REIDSVILLE STARTING EARLY TUESDAY
MORNING...AND THE THE OGEECHEE RIVER AT MIDVILLE ON THURSDAY.
RIVER FLOOD WARNINGS MAY EVENTUALLY BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SCZ045-312130-
BERKELEY-
429 PM EST SUN DEC 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA.
.DAY ONE...TONIGHT.
STRONG THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS PRODUCING
BRIEF WIND GUSTS TO AROUND 50 MPH...SMALL HAIL AND VERY HEAVY
RAIN ARE POSSIBLE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
WIND CHILLS...BITTERLY COLD WIND CHILLS VALUES IN THE TEENS WILL
OCCUR LATE TUESDAY NIGHT AND WEDNESDAY MORNING WITH TEMPERATURES
IN THE 20S AND WINDS OF 10 TO 15 MPH. ALTHOUGH TEMPERATURES WILL
BE COLDER WEDNESDAY NIGHT AND EARLY THURSDAY MORNING...WINDS WILL
BE MUCH LOWER. HOWEVER...WIND CHILLS IN THE TEENS ARE AGAIN EXPECTED.
FIRE WEATHER...WINDS AND RELATIVE HUMIDITY WILL BE AT OR NEAR CRITICAL
LEVELS TUESDAY AND WEDNESDAY...AND A FIRE WEATHER WATCH MAY BE
NEEDED. RELATIVE HUMIDITY WILL BE NEAR CRITICAL LEVELS
THURSDAY...BUT WITH LESS WINDS
LAKE WINDS...VERY COLD AIR MOVING ACROSS LAKE MOULTRIE DURING THE
MIDDLE OF THE UPCOMING WEEK WILL LIKELY RESULT IN A LAKE WIND
ADVISORY FROM TUESDAY THROUGH WEDNESDAY NIGHT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
AMZ330-350-352-354-374-312130-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
429 PM EST SUN DEC 30 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
SEA FOG...PATCHY DENSE SEA FOG WILL CONTINUE TO IMPACT PARTS OF
THE NEAR SHORE COASTAL WATERS AND CHARLESTON HARBOR THROUGH EARLY
TONIGHT. VISIBILITY IN THE FOG WILL OCCASIONALLY BE LESS THAN 1/4
NAUTICAL MILE. HOWEVER...WITH INCREASING WINDS AND OCCASIONAL
SHOWERS AND A FEW THUNDERSTORMS TO IMPACT THE COASTAL WATERS...THE
FOG WILL CONTINUE TO DISSIPATE. THUS A DENSE FOG ADVISORY IS NOT
NECESSARY.
STRONG THUNDERSTORMS...ISOLATED STRONG THUNDERSTORMS PRODUCING
BRIEF WIND GUSTS TO AROUND 40 KNOTS AND VERY HEAVY RAIN ARE
POSSIBLE THROUGH THIS EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
GALE FORCE WINDS...GALE FORCE WINDS ARE EXPECTED ACROSS MOST IF
NOT ALL OF THE MARINE AREA FROM LATE TUESDAY OR TUESDAY NIGHT INTO
WEDNESDAY OR WEDNESDAY NIGHT IN THE WAKE OF A STRONG COLD FRONT.
GALE WATCHES WILL BE ISSUED MONDAY...WITH GALE WARNINGS BECOMING
REQUIRED FOR MID WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Dec 30, 3:45 PM EST, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
345 PM EST SUN DEC 30 2007
SCZ045-050-302130-
BERKELEY-CHARLESTON-
345 PM EST SUN DEC 30 2007
...STRONG THUNDERSTORMS WILL IMPACT BERKELEY COUNTY AND CHARLESTON
COUNTY THROUGH 430 PM EST...
AT 340 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH. THIS STORM WAS LOCATED NEAR RICHMOND...OR ABOUT 11
MILES NORTHEAST OF GOOSE CREEK...MOVING EAST AT 45 MPH.
AREAS IN AND AROUND AWENDAW...HUGER AND MCCLELLANVILLE WILL BE
IMPACTED THROUGH 430 PM EST.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 3:49 PM EST, 2 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
349 PM EST SUN DEC 30 2007
GAZ114-115-302130-
EVANS-TATTNALL-
349 PM EST SUN DEC 30 2007
...STRONG THUNDERSTORM WILL IMPACT EVANS COUNTY AND TATTNALL COUNTY
THROUGH 430 PM EST...
AT 345 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND GUSTY WINDS
OF 35 TO 45 MPH. THIS STORM WAS LOCATED 7 MILES NORTHWEST OF
ALTAMAHA...OR ABOUT OVER PLANT HATCH...MOVING NORTHEAST AT 45 MPH.
AREAS IN AND AROUND BELLVILLE...CLAXTON...COLLINS...DAISY...HAGAN...
MANASSAS AND REIDSVILLE WILL BE IMPACTED THROUGH 430 PM EST.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 4:52 PM EST, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EST SUN DEC 30 2007
GAZ088-100-101-114>116-137-138-SCZ042-302230-
BULLOCH-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND
LIBERTY-LONG-SCREVEN-TATTNALL-
452 PM EST SUN DEC 30 2007
...ISOLATED STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS
COUNTY...TATTNALL COUNTY...EFFINGHAM COUNTY...BULLOCH
COUNTY...SCREVEN COUNTY...HAMPTON COUNTY...BRYAN COUNTY AND LIBERTY
COUNTY THROUGH 530 PM EST...
AT 450 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SHOWERS AND ISOLATED THUNDERSTORMS CAPABLE OF PRODUCING
SMALL HAIL...AND GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 11 MILES EAST OF STATESBORO TO
17 MILES NORTHWEST OF LUDOWICI...MOVING NORTHEAST AT 30 MPH.
AREAS IN AND AROUND GARNETT...SCOTIA...SHIRLEY...BLITCHTON...
BROOKLET...DAISY...DENMARK...EGYPT...ELLABELL...GLENNVILLE...
GROVELAND...GUYTON...KILDARE...LANIER...LEEFIELD...MIDWAY...NEVILS...
NEWINGTON...OLIVER...PEMBROKE...PINEORA...SHAWNEE...SPRINGFIELD AND
STILSON WILL BE IMPACTED THROUGH 530 PM EST.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 5:22 PM EST, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
522 PM EST SUN DEC 30 2007
GAZ100-101-114>116-137-138-SCZ042-047-302300-
BULLOCH-EFFINGHAM-EVANS-HAMPTON-INLAND BRYAN-INLAND JASPER-INLAND
LIBERTY-LONG-TATTNALL-
522 PM EST SUN DEC 30 2007
...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EVANS COUNTY...
TATTNALL COUNTY...EFFINGHAM COUNTY...BULLOCH COUNTY...HAMPTON
COUNTY...BRYAN COUNTY...LIBERTY COUNTY AND JASPER COUNTY THROUGH 600
PM EST...
AT 518 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA SIZE HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES NORTH OF SPRINGFIELD TO 7 MILES SOUTHEAST OF
SURRENCY...MOVING EAST AT 35 MPH.
AREAS IN AND AROUND FURMAN...GARNETT...GILLISONVILLE...GRAYS...
MCPHERSONVILLE...PINELAND...ROBERTVILLE...SHIRLEY...TARBORO...
TILLMAN...BLITCHTON...CLYO...DONALD...EBENEZER...EDEN...EGYPT...
ELLABELL...GLENNVILLE...GROVELAND...GUM BRANCH...GUYTON...
HINESVILLE...KILDARE...LANIER...LUDOWICI...MARLOW...MELDRIM...
PEMBROKE...PINEORA...RINCON...SHAWNEE...SPRINGFIELD...STILLWELL AND
STILSON WILL BE IMPACTED THROUGH 600 PM EST.
SOME ROTATION WAS REPORTED BY A SPOTTER WITH THIS LINE OF STORMS
AROUND 5 PM...BUT IT HAS SINCE DISSIPATED. HOWEVER...THIS INDICATES
THESE STORMS COULD POSSIBLY BECOME SEVERE WITH LITTLE ADVANCED
NOTICE. BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS
APPROACH AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. SEEK
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 5:54 PM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
554 PM EST SUN DEC 30 2007
GAZ101-116-118-137-138-302345-
EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-LONG-
554 PM EST SUN DEC 30 2007
...STRONG THUNDERSTORMS WILL IMPACT LONG COUNTY...EFFINGHAM COUNTY...
BRYAN COUNTY...LIBERTY COUNTY AND CHATHAM COUNTY THROUGH 645 PM
EST...
AT 550 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...AND
GUSTY WINDS OF 35 TO 45 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 14 MILES SOUTH OF CLAXTON TO 7 MILES NORTH OF
LUDOWICI TO JESUP...MOVING EAST AT 40 MPH.
AREAS IN AND AROUND ALLENHURST...BELFAST...BLOOMINGDALE...
BURROUGHS...CROSSROADS...ELLABELL...FLEMINGTON...FORT STEWART...GUM
BRANCH...HINESVILLE...LUDOWICI...MCINTOSH...MELDRIM...RICEBORO...
RICHMOND HILL...WALTHOURVILLE AND MIDWAY WILL BE IMPACTED THROUGH 645
PM EST.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Special weather statement, Dec 30, 6:05 PM EST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
605 PM EST SUN DEC 30 2007
SCZ047-048-302330-
BEAUFORT-INLAND JASPER-
605 PM EST SUN DEC 30 2007
...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY AND JASPER COUNTY
THROUGH 630 PM EST...
AT 604 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
WINDS OF 40 TO 50 MPH. THIS STORM WAS LOCATED NEAR TILLMAN...OR
ABOUT 8 MILES WEST OF RIDGELAND...MOVING NORTHEAST AT 50 MPH.
AREAS IN AND AROUND COOSAWHATCHIE...DALE...GARDENS CORNER...
GRAHAMVILLE...OLD HOUSE...POCOTALIGO...RIDGELAND...SHELDON...
SWITZERLAND AND TILLMAN WILL BE IMPACTED THROUGH 630 PM EST.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
SEEK SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.
PLEASE CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE
AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER.
Thunderstorm Wind, Liberty
- When
- December 30, 6:30 PM EST
- Where
- Liberty County, 0.69 mi N of Midway
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Emergency Manager
- Coordinates
- 31.810, -81.430
Eight homes were reported to have sustained damage by debris and tree branches. One home had brick siding separate from the home. Several trees were reported to have snapped off at the base.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New York, December 30 to 31, 2007$45,000 · 9 events
- Heavy Snow and Winter Weather in New York, December 30 to 31, 200727 events
- Heavy Snow in Vermont, December 30 to 31, 2007$25,000 · 3 events
- Heavy Snow in New Hampshire, December 30 to 31, 20076 events
- Winter Weather in Pennsylvania, December 30 to 31, 20075 events
- High Wind in Colorado, December 30, 200766 kt wind · 4 events
- Winter Storm and Heavy Snow in New York, December 30 to 31, 20074 events
- Heavy Snow in Vermont, December 30 to 31, 20073 events
- Blizzard in Alaska, December 30, 20072 events
- Winter Weather in New Jersey, December 30 to 31, 20072 events
- Winter Weather in Connecticut, December 30 to 31, 20072 events
- Heavy Snow in Massachusetts, December 30 to 31, 20072 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 64921.